Jump to content

New Guy on the Block


[ra...]

Recommended Posts

Hey there!

 

My name is A.J. - I am a benzo user, about to start a taper next weekend. It all started about 7 years ago with .5 ativan prescribed to take on an as need basis. Well, gradually I moved up to 1mg ativan. I never started taking benzo's on a daily basis until about 3 months ago. I had changed doctors because I lost my insurance and wasn't able to afford the doctor I had been going to - who is a friend but his practice is run by a hospital and is expensive. The previous doctor moved me to .5 xanax for about a month as needed - but then I found in a very short time they weren't working as well even as needed - so sometimes I would take 2. When I went in for my next visit, he gave me the 1mg xanax and told me it would be fine if I took one every day - that it would actually just balance everything out. (worst advice ever)

 

I have taken several SSRI's over the last 7 years - but thankfully I am completely off of them now - as I could not stand all of the crazy side effects.

 

So - I am currently taking 1mg of xanax per day. I take it at 5pm. I am really struggling with insomnia - and they prescribed 10mg of doxepin to help me sleep - which works well for about 5 hours. I usually get up and take some melatonin or valerian to help me go back to sleep. I also start having withdrawals throughout the day before it is time to take my dose - as I have read is pretty common due to the short half-life of xanax. I have really bad headaches when it is getting close to 5pm.

 

I have emailed my doctor and also texted him (I am back to the one who is my friend now) but I kinda doubt he will be willing to switch me over to valium - however, I am certainly going to ask.

 

I had tried to taper too fast last week... hadn't really read much and talked with another friend who did a .25mg reduction and was successful that way. I went 2 days and hit the grand canyon lol. 2 days later I had the most massive panic attack I have ever had and actually had to walk out of a movie. I was having palpatations and slight pain in my chest. It is all gone now - but was very scary in the moment!

 

I am trying this week to just get 'leveled off' again and plan to start tapering Saturday. I feel like I still haven't fully recovered from the attempt to step down 25%.

 

So that's why I am here. I have read a bit of Heather Ashton's manual - so I have a general idea of what to do. But I would love for you to give me a tailor made taper sheet if that's still something that you do.

 

Thanks so much - I really appreciate this site and you kind people being here for encouragement and help along this journey!

 

A.J.

Link to comment
Share on other sites

Hello AJ, Welcome!

 

Your story is heartbreaking but pretty typical, unfortunately.  I know exactly how you're feeling, the fear, and panic, not to mention the horrible physical symptoms are terrible.  We understand most Dr's aren't fans of Valium, but would one of your Dr's cross you over to Klonopin to do a safe, slow taper?  

 

Please ask questions, we're here to help.

 

Pam

Link to comment
Share on other sites

Thanks for the warm welcome!

 

Not sure what he will do yet. I am going to ask and find out. You think it would be better to taper from Klonipin than xanax?

 

 

Link to comment
Share on other sites

Since you're already experiencing inter-dose withdrawal, it will only get more intense as you begin to taper.  It might help you right now though, if you were to divide your dose and take it several times a day.  I know you're probably worried about sleep, so I guess you'll have to weigh your options.

 

Link to comment
Share on other sites

Yes - I did take .5 in the afternoon and .5 in the evening before - but had SUCH a hard time sleeping.

 

Sigh - what a nightmare LOL.

 

I just want out of this prison please haha.

 

 

Link to comment
Share on other sites

Sleep will be pretty much non existent for awhile, most of us share this symptom.  It takes so long to get past this, you have the length of the taper and dealing with symptoms all the while, then after the last pill, there are weeks perhaps months of healing still to do, you're right, we feel like a prisoner in our own bodies.
Link to comment
Share on other sites

By the way - I said taper and just realize that didn't mean what I thought it did.

 

What I mean is that I will do a water titration... very slowwwww.

Link to comment
Share on other sites

hello radical, folks here know what you are going through. I too have a good idea, as I c/ted 4 wks ago from Valium and did not know what I was doing. I have been through heckle and jeckle and I think I am better than I was while taking the med. In my opinion there is only one way to freedom and that is to get off and away from this poison. Everything that I have learned is to taper for the best success. One of my problems is impatience which steered me to c/t. You already know that this benzo crap is not what you want so you are determined to get off and be successful. May your strength be with you.

 

idho

Link to comment
Share on other sites

Finally got to see my doc this morning. He is going to let me use the Ashton method.  :laugh:

 

I got 60 10mg valium. I have been taking 1mg of xanax in the evening, and as stated before have been going through withdrawals between doses (obviously lol). Anyone have suggestions about tapering? I figure I should taper the xanax out right? By the way - I only have 15 more xanax - so I need to do it somewhat quickly! :)

 

Thanks so much everyone! I look forward to sharing my journey and getting to know all of you more!

 

Cheers!

 

A.J.

Link to comment
Share on other sites

Finally got to see my doc this morning. He is going to let me use the Ashton method.  :laugh:

 

 

 

That is great news, buddie  :thumbsup:

 

I wish you all the very best on your cross-over.

Link to comment
Share on other sites

×
×
  • Create New...